MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization targeting a vertebral artery dissecting aneurysm (vada), the complaint coil, a 3mm x 8cm galaxy g3 (gly120308 / lot# unknown) was used but it became unraveled.Continuous flush was maintained.On 18-oct-2022, the cerenovus sales representative provided the following additional information: ¿probably the introducer of the complaint coil was unable to advance at the hub part of the phenom¿ microcatheter (medtronic) and the complaint coil seemed to be stuck.¿ the physician kept attempting to advance the coil, but advancement was not possible.The complaint coil was removed and the physician noticed that it had become unraveled.There was no negative impact to the patient.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The name, phone and email address of the initial reporter are not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the healthcare professional reported that during a coil embolization targeting a vertebral artery dissecting aneurysm (vada), the complaint coil, a 3mm x 8cm galaxy g3 (gly120308 / lot# unknown) was used but it became unraveled.Continuous flush was maintained.On 18-oct-2022, the cerenovus sales representative provided the following additional information: ¿probably the introducer of the complaint coil was unable to advance at the hub part of the phenom¿ microcatheter (medtronic) and the complaint coil seemed to be stuck.¿ the physician kept attempting to advance the coil, but advancement was not possible.The complaint coil was removed and the physician noticed that it had become unraveled.There was no negative impact to the patient.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.The lot number of the device is not known, therefore manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.It is possible that force may have inadvertently been applied during the attempts to advance the coil resulting in the coil becoming unraveled.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-nov-2022.[additional information]: on 16-nov-2022, additional information was received.The information indicated that the lot number of the complaint device is 30737323.The complaint device had not reached the target aneurysm, the reported issue that the complaint coil unraveled occurred during the coil introduction into the concomitant phenom microcatheter.The information indicated that the complaint coil was withdrawn, but it had not been repositioned.There was resistance between the guidewire and the microcatheter during the first approach to the target site.There were no kinks in the microcatheter that could have contributed to the reported issue.The microcatheter was not repositioned over the coil while the coil was deployed out of the distal end of the microcatheter; the coil was not used like a guidewire to reposition the microcatheter.There was no blood flow restriction / reduction as a result of the reported issue.A review of manufacturing documentation associated with this lot (30737323) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15704302
Report Number3008114965-2022-00670
Device Sequence Number4973178
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30737323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ MICROCATHETER (MEDTRONIC)
Patient SexUnknown